Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 112, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 25, 2007, 7:33 PM CDT for Cavalier County, Ramsey County, North Dakota. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2007, 7:33 PM CDT (00:33 UTC)
- Expired
- Jul 25, 2007, 8:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
Counties Cavalier County, ND, Ramsey County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 147 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 7:40 PM CDT | TSTM WND GST 58 | 7 Ssw Loma, ND | SEVERAL LARGE TREE BRANCHES BROKEN OFF. NEARBY HAMPDEN RAWS SITE MEASURED PEAK WIND OF 56 MPH AT 734 PM CDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 6:25 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.6 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2786 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 2015 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 260033 SVRFGF NDC019-071-260130- /O.NEW.KFGF.SV.W.0112.070726T0033Z-070726T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 733 PM CDT WED JUL 25 2007 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL CAVALIER COUNTY IN NORTHEAST NORTH DAKOTA... THIS INCLUDES THE CITY OF LANGDON... NORTHEASTERN RAMSEY COUNTY IN NORTHEAST NORTH DAKOTA... * UNTIL 830 PM CDT * AT 731 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 8 MILES SOUTHWEST OF DERRICK...OR 22 MILES NORTH OF DEVILS LAKE...MOVING TO THE NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HAMPDEN AT 750 PM CDT... DERRICK AT 800 PM CDT... NEKOMA AT 830 PM CDT... IF SEVERE WEATHER IS OBSERVED CONTACT YOUR LOCAL LAW ENFORCEMENT AND ASK THEM TO RELAY YOUR INFORMATION TO THE NATIONAL WEATHER SERVICE. LAT...LON 4844 9889 4829 9872 4863 9817 4885 9843 $$ HOPPES
2 follow-up statements
000 WWUS53 KFGF 260106 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 805 PM CDT WED JUL 25 2007 NDC019-071-260130- /O.CON.KFGF.SV.W.0112.000000T0000Z-070726T0130Z/ RAMSEY ND-CAVALIER ND- 805 PM CDT WED JUL 25 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR SOUTH CENTRAL CAVALIER AND EASTERN RAMSEY COUNTIES... AT 801 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM WAS LOCATED 6 MILES SOUTHEAST OF WEBSTER...OR 11 MILES NORTHEAST OF DEVILS LAKE...MOVING TO THE NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL RAMSEY COUNTY AT 820 PM CDT DAMAGING WINDS...LARGE HAIL...DEADLY LIGHTNING AND TORNADOES ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. SEEK SHELTER IN A REINFORCED BUILDING IMMEDIATELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING FOR NORTHWESTERN MINNESOTA. LAT...LON 4831 9892 4809 9882 4841 9836 4865 9844 $$ HOPPES
000 WWUS53 KFGF 260132 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 831 PM CDT WED JUL 25 2007 NDC019-071-260141- /O.EXP.KFGF.SV.W.0112.000000T0000Z-070726T0130Z/ RAMSEY ND-CAVALIER ND- 831 PM CDT WED JUL 25 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CAVALIER AND NORTHEASTERN RAMSEY COUNTIES EXPIRED AT 830 PM CDT... AT 828 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM LOCATED 4 MILES NORTHWEST OF LAWTON...OR 25 MILES NORTHEAST OF DEVILS LAKE...MOVING TO THE EAST AT 15 MPH. THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. SO THE WARNING WAS ALLOWED TO EXPIRE AT 830 PM CDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING FOR NORTHWESTERN MINNESOTA. LAT...LON 4831 9892 4809 9882 4841 9836 4865 9844 $$ HOPPES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:32 PM CDT, 5 hours 1 minute earlier.
Area forecast discussion, Jul 25, 2:32 PM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
232 PM CDT WED JUL 25 2007
.SHORT TERM...FOCUS WILL BE TONIGHT REGARDING CONVECTION AND
SEVERE/HEAVY RAIN POTENTIAL. 12Z MODELS INITIALIZED WELL EXCEPT
FOR THE GFS SFC DEWPOINT FIELD. THE NAM HAS TRENDED SLIGHTLY
FASTER WITH THE PROGRESSION OF THE COLD FRONT WITH THE GFS TIMING
REMAINING CONSISTENT. WILL GENERALLY FOLLOW THE MORE CONSISTENT GFS
FOR TIMING AND A BLEND FOR OTHER FIELDS.
TONIGHT...THE FORECAST APPEARS TO BE UNFOLDING AS EXPECTED. CLEAR
SKIES AHEAD OF COLD FRONT HAVE ALLOWED TEMPS TO REACH THE 90S AND
DEWPOINTS ARE HOLDING IN THE MID-70S. WILL KEEP HEAT ADVISORY IN
EFFECT UNTIL 7PM. HOT AND MOIST AIRMASS YIELDING MLCAPES 2500-3500
J/KG. WARM MID-LEVEL TEMPS WILL CONTINUE TO INHIBIT
CONVECTION...AND ALL PRECIP EXPECTED TO BE ALONG AND BEHIND THE
FRONT. COLD FRONT WILL BE ALONG A DVL-BIS LINE AT 00Z AND NEAR A
BDE-GFK-JMS LINE AT 06Z. BEST SEVERE AND LOCALLY HEAVY RAIN
POTENTIAL WILL BE ACROSS NE ND INTO THE N RED RIVER VALLEY. THE
CONVERGENCE ALONG THE FRONT WILL BE STRONGEST IN THIS AREA...AND
FRONT WILL BE INTERACTING WITH THE AIRMASS BEFORE SUNSET.
ALSO...DEEP LAYER SHEAR INCREASES TO NEAR 40KTS AFTER 00Z ACROSS
THIS AREA. WITH SUCH LARGE CAPE AND INCREASING DEEP LAYER SHEAR
SPC SLIGHT RISK REASONABLE. LOCALLY HEAVY RAIN POSSIBLE GIVEN
PRECIPITABLE WATER VALUES ABOVE 2.0 INCHES AND EXPECTED SLOW STORM
MOVEMENT (AROUND 10KTS). THESE POTENTIAL HAZARDS MENTIONED IN HWO AND
GRIDS. EXPECTED COVERAGE OF HEAVY RAIN POTENTIAL NOT ENOUGH TO
WARRANT HEADLINES. AS THE FRONT SHIFTS SE EXPECT CONVERGENCE AND
INSTABILITY TO WEAKEN...WITH BEST DEEP LAYER SHEAR REMAINING
ACROSS THE N FA. THUS...SEVERE AND HEAVY RAIN POTENTIAL DIMINISHES
THROUGH THE NIGHT.
THU...COLD FRONT (AND ASSOCIATED PRECIP) SHOULD BE ACROSS THE
CENTRAL/SOUTHERN FA BY MORNING AND THROUGH THE FA BY LATE AFTERNOON.
SKIES LOOK TO CLEAR ACROSS A MAJORITY (EXCEPT FAR SOUTH) OF THE FA BY
AFTERNOON AND MAX TEMPS NEAR 80F REASONABLE.
SFC HIGH OVERHEAD WILL KEEP THE WX DRY FRI AND SAT AS W CONUS
UPPER RIDGE AGAIN BUILDS. EXPECT TEMPS TO INCREASE A BIT EACH
DAY WITH THIS PATTERN...BUT NOT QUITE AS HOT AS NOW.
.LONG TERM (SUN-WED)...PRETTY GOOD AGREEMENT IN
GFS/CANADIAN/ECMWF IN SHOWING UPPER RIDGE OVER THE FCST AREA SUN-
TUE WITH NEXT FRONT DUE TO MOVE THROUGH THE AREA ON WEDNESDAY.
TIMING DIFFERENCES DO EXIST...WITH MODELS WAVERING FROM A TUES
NIGHT TO A WED EVE FROPA. AIRMASS OUT AHEAD OF THIS FRONT WILL NOT
BE QUITE AS HOT NOR AS HUMID AS CURRENT AIRMASS AND MOST OF THE
JET ENERGY REMAINS WELL NORTH OF THE CANADIAN BORDER. THUS PCPN
CHANCES APPEAR MEAGER AT THIS POINT BUT DID GO WITH 20-30 POPS PER
HPC.
&&
.AVIATION...ISSUES TONIGHT INTO THURSDAY DEAL WITH TIMING THUNDER
CHANCES AND ANY POTENTIAL MVFR CIGS WITH CLOUDS THURSDAY MORNING
BEHIND THE FRONT. PCPN WITH FRONT IS POST FRONTAL EXPECTED TO MOVE
THRU GFK 06-12Z PERIOD AND THEN BJI-FAR 09-15Z TIME PERIOD...COULD
LAST A BIT LONGER. 850 MB MOISTURE IS NARROW WELL BEHIND FRONT IN
COOLER AIR BUT SOME POTENTIAL FOR 3000 FT CIGS THURSDAY MORNING
THRU EARLY AFTN. SOUTH WINDS WILL TURN LIGHT NR FRONT AND THEN
NORTHERLY BEHIND AT IT AT 10-15 KTS.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NDZ006>008-014>016-
024-026>030-038-039-049-052>054.
MN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MNZ001>009-013>017-
022>024-027>032-040.
&&
TG/RIDDLEHazardous weather outlook, Jul 25, 11:04 AM CDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 1104 AM CDT WED JUL 25 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-261615- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 1104 AM CDT WED JUL 25 2007 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING OVER NORTHEAST NORTH DAKOTA AND NORTHWEST MINNESOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHEAST NORTH DAKOTA AND NORTHWEST MINNESOTA TONIGHT. THE MAIN THREATS WILL BE HEAVY RAIN...LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS ARE LIKELY THIS EVENING AFTER 7 PM IN THE DEVILS LAKE BASIN...AND HEAVY RAIN MAY CAUSE LOCALIZED FLOODING. THE STORMS WILL SLOWLY SPREAD NORTH AND EAST INTO THE RED RIVER VALLEY AFTER SUNSET AND CONTINUE OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING IN NORTHEAST NORTH DAKOTA AND NORTHWEST MINNESOTA. DK
In the hours before
Local storm report, Jul 25, 7:13 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
713 PM CDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 2 N STARKWEATHER 48.48N 98.88W
07/25/2007 E0.75 INCH RAMSEY ND PUBLIC
&&
VGODONLocal storm report, Jul 25, 7:18 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
718 PM CDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 2 SE ALSEN 48.61N 98.67W
07/25/2007 E0.88 INCH CAVALIER ND PUBLIC
&&
VGODONLocal storm report, Jul 25, 7:23 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
723 PM CDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM HAIL 5 SE STARKWEATHER 48.40N 98.80W
07/25/2007 E1.00 INCH RAMSEY ND TRAINED SPOTTER
NICKEL TO QUARTER SIZED HAIL AROUND 711 PM...ALSO VERY
HEAVY RAIN
&&
PJSThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:03 PM CDT | Severe Thunderstorm Warning | FGF | Pembina | 57 min |
| Jul 25, 8:10 PM CDT | Severe Thunderstorm Warning | FGF | Pembina | 43 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.